Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|Coast2Coast - Mon Jun 13, 2005 7:13 pm|
I'm actually posting this to help my friend find out whats going on with her body. I'm hoping that I can get an answer somewhere.
She's 18, and her Neurologist has put her on Topamax (200mg) for "Grand Mal" seizures (sp?) The problem is she has not had a Menstrual Period for at least 6months, and prior to the 6 months, her cycle was normal. They have been normal since she was 11 or 12yrs of age. She has thought many times that she could be pregant, however, every exam at the Gynecologist, or every home pregnancy test come up negative.
She is sexually active and seems to have symptoms arising that would come about during pregnancy. But, like I said, all of the tests are negative.
Hope that this isnt too long of a forum, and that someone out there can help. Any advice would be greatly appreciated. Paranoia isnt a likeable thing when everything is coming up out of place!
|Theresa Jones, RN - Tue Jun 14, 2005 5:12 am|
When did your friend begin taking the Topamax? Was it when she began experiencing changes in her menstrual cycles? If so I would relate these changes due to the medication and it should be reported to her physician. If this is not the case then diagnostic studies for hormone imbalances, etc. should be completed.
|Coast2Coast - Tue Jun 14, 2005 11:44 am|
She begin taking the Topamax about 1 month ago.
|Coast2Coast - Tue Jun 14, 2005 11:50 am|
Hi, This is C2C again. I'm into my second trimester, due in December. My doctor has placed me on Prozac (20mg) due to me having sleeping problems, nightmares, and anxiety attacks. Do yu think that this may be a bad decision I've made to take it? And should I get off now?
A friend told me her mother's OBGYN had allowed a medicine for similar-like problems and that her sister had many birth defects when she was born (I.E. 2 ears on 1 side.) There were more, but that's the main one I remember.
|Theresa Jones, RN - Wed Jun 15, 2005 1:16 pm|
As for your friend, since she has only been taking the Topamax for only 1 month then I would relate the absent menstrual cycles to another cause, for example, hormone inbalances etc. and I also would strongly suggest an evaluation.
Now as for you, according to the Food and Drug Administration, the use of small doses of Prozac (which you are on) are considered relatively safe and cause no increase in frequency of birth defects. Also according to them (FDA) this medication taken late during the 3rd trimester may be responsible for newborn complications. You have to decide (along with your physician) if the benefits out weigh the risks.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.